| Catalog Number |
ECS29B |
| Medical Device Problem Code |
Ejection Problem (4009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 8/11/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device staple? 2.Was the staple line complete? 3.Were there any staples missing from the staple line? 4.What was the shape of the staples (b-formation, irregular, legs straight)? 5.Were the staples deployed into the tissue? 6.Were the staples seen in the surgical field? 7.Did the device cut? 8.Was the cut line fully circumferential around the target tissue? 9.If the device fully cut, were both tissue donuts present? 10.If the device fully cut, were both donuts complete? 11.How many counter-clockwise revolutions were used to open the device? 12.How was it confirmed that the anvil was free from the tissue prior to removing? 13.After firing was the adjusting knob turned ½ to ¾ revolutions? 14.Was the device rotated 90 degrees in both directions to ensure the anvil was free from the tissue? 15.Is the current patient status known? 16.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure there was no rotation when extracting the pliers after stapling.Risk of damage to the anastomosis.
Additional Manufacturer Narrative
(b)(4).Date sent 8/21/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent 8/26/2025 d4 batch # 492d58 investigation summary the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the ecs29b device arrived with no apparent damage.The breakaway washer was present, cut and there was no staples present, indicating that the device achieved a full firing stroke.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the proximate ils circular staplers is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 492d58, and no non-conformances were identified.